[Research] New to seizing.

Mooncalf

New
Messages
3
Reaction score
0
Points
0
I had my first Tonic–Clonic, about five years ago. I fell asleep on the floor, and woke up in the hospital.

Since, I've had one every few months, seemingly regardless of whether or not I take phenytoin. I had another one, today, despite recently being increased to 600/day. It still happened, on schedule (well, about 2.5 after the last one).

I now have a pretty good idea of when they are going to happen. The warning signs start an hour or more ahead of time... Exhaustion, headache, random thoughts (and by that, I mean like flipping through a picture book) and adrenaline.

I no longer have insurance, and the medicaid doctors aren't too familiar with what's going on. They just prescribe.

Is there a practice I can use to possibly fend them off?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,788
Reaction score
238
Points
173
Hey Mooncalf, welcome to CWE!

I haven't heard of any particular techniques that are reliably successful at fending off a tonic-clonic seizure. You could try some of the things mentioned at the link below, keeping in mind that the success rate is only anecdotal for the author: https://lifeatfullvolume.net/2013/04/11/alternative-ways-of-dealing-with-seizures/

You might have more luck looking at possible triggers, or lifestyle changes that mkight help. See for some tips:
http://www.coping-with-epilepsy.com/forums/f22/proactive-prescription-epilepsy-1254/

It's terrible that your neurologist hasn't suggested that you try a different seizure med in the hopes of achieving control. There are many different meds out there. I don't know what your options are without insurance, but if you can, press for an alternative med. 600 mg is a big dose of phenytoin to take without anything to show for it.
 

resaebiunne

Stalwart
Messages
648
Reaction score
4
Points
88
Are you looking for a neurologist? A general practitioner isn't going to help you.

You need to be on meds. Epilepsy is degenerative. Without meds, you'll get worse over time.
 
Top